Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Sep 15, 2015, 3:03 PM MDT for 11 counties in Colorado. It took effect at Sep 16, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2015, 3:03 PM MDT (21:03 UTC)
- In effect from
- Sep 16, 2015, 12:00 PM MDT
- Expired
- Sep 16, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2556 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753 WWUS85 KPUB 152103 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 303 PM MDT TUE SEP 15 2015 ...A RED FLAG WARNING IS IN EFFECT UNTIL 2000 THIS EVENING...FOR GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY FUELS...FOR FIRE WEATHER ZONES...222 AND 226 THROUGH 235 WHICH INCLUDES FREMONT...EL PASO...PUEBLO...CROWLEY...EASTERN HUERFANO...LAS ANIMAS...OTERO...BENT AND KIOWA COUNTIES... ...A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY FROM NOON UNTIL 2000 LOCAL TIME...FOR GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY FUELS...FOR FIRE WEATHER ZONES 222 AND 226 THROUGH 237...WHICH INCLUDES FREMONT...EL PASO...PUEBLO... EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...PROWERS ...KIOWA...AND BACA COUNTIES... COZ222-226>233-161315- /O.UPG.KPUB.FW.A.0012.150916T1700Z-150917T0200Z/ /O.NEW.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/ /O.CON.KPUB.FW.W.0014.000000T0000Z-150916T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- 303 PM MDT TUE SEP 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...226...227...228...229...230...231...232 AND 233... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...226...227...228...229...230...231...232 AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 222...226...227...228... 229...230...231...232 AND 233. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ234-235-161315- /O.NEW.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/ /O.CON.KPUB.FW.W.0014.000000T0000Z-150916T0200Z/ KIOWA COUNTY-BENT COUNTY- 303 PM MDT TUE SEP 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND 235... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND 235... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 234 AND 235. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ236-237-161315- /O.NEW.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/ PROWERS COUNTY-BACA COUNTY- 303 PM MDT TUE SEP 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 236 AND 237. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
617 WWUS85 KPUB 160205 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 805 PM MDT TUE SEP 15 2015 ...A RED FLAG WARNING IS IN EFFECT FOR WEDNESDAY FROM NOON UNTIL 2000 LOCAL TIME...FOR GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY FUELS...FOR FIRE WEATHER ZONES 222 AND 226 THROUGH 237...WHICH INCLUDES FREMONT...EL PASO...PUEBLO... EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...PROWERS ...KIOWA...AND BACA COUNTIES... COZ222-226>235-161815- /O.EXP.KPUB.FW.W.0014.000000T0000Z-150916T0200Z/ /O.CON.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY- 805 PM MDT TUE SEP 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 222...226...227...228... 229...230...231...232...233...234 AND 235... ...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED... * AFFECTED AREA...FIRE WEATHER ZONES 222...226...227...228... 229...230...231...232...233...234 AND 235. * WINDS...ON WEDNESDAY...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT WEDNESDAY AFTERNOON. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ236-237-161815- /O.CON.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/ PROWERS COUNTY-BACA COUNTY- 805 PM MDT TUE SEP 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 236 AND 237. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
863 WWUS85 KPUB 160959 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 359 AM MDT WED SEP 16 2015 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY UNTIL 8PM LOCAL TIME...FOR GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY FUELS...FOR FIRE WEATHER ZONES 222 AND 226 THROUGH 237...WHICH INCLUDES FREMONT...EL PASO...PUEBLO... EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...PROWERS...KIOWA...AND BACA COUNTIES... COZ222-226>237-170200- /O.CON.KPUB.FW.W.0015.150916T1800Z-150917T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 359 AM MDT WED SEP 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222...226...227...228...229... 230...231...232...233...234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...226...227...228... 229...230...231...232...233...234...235...236 AND 237. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
557 WWUS85 KPUB 162050 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MDT WED SEP 16 2015 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8PM LOCAL TIME...FOR GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY FUELS...FOR FIRE WEATHER ZONES 222 AND 226 THROUGH 237... WHICH INCLUDES FREMONT...EL PASO...PUEBLO... EASTERN HUERFANO... LAS ANIMAS...CROWLEY...OTERO...BENT...PROWERS...KIOWA...AND BACA COUNTIES... COZ222-226>237-170200- /O.CON.KPUB.FW.W.0015.000000T0000Z-150917T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 250 PM MDT WED SEP 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...226...227...228...229...230...231...232...233...234...235... 236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...226...227...228... 229...230...231...232...233...234...235...236 AND 237. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
884 WWUS85 KPUB 170153 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 753 PM MDT WED SEP 16 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT... COZ222-226>237-170300- /O.EXP.KPUB.FW.W.0015.000000T0000Z-150917T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 753 PM MDT WED SEP 16 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222...226...227...228...229...230...231...232... 233...234...235...236 AND 237... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Sep 15, 11:06 AM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 15, 11:06 AM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT TUE SEP 15 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 340 AM MDT TUE SEP 15 2015 ...DANGEROUS FIRE WEATHER CONDITIONS ON THE PLAINS TODAY... CURRENTLY...AN UPPER LEVEL DISTURBANCE EMBEDDED IN SOUTHWESTERLY FLOW ALOFT IS MOVING INTO WESTERN COLORADO. SATELLITE AND RADAR IMAGERY INDICATES ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE CONTINENTAL DIVIDE. THE MAIN THUNDERSTORM COMPLEX IS CURRENTLY OVER EASTERN UTAH...AND MOVING EAST INTO WESTERN COLORADO. THE PLAINS ARE CURRENTLY DRY...WITH SOUTHWESTERLY LOW LEVEL FLOW INCREASING EARLY THIS MORNING. TEMPERATURES HAVE REMAINED MILD WITH 60S TO LOWER 70S ACROSS THE PLAINS. TODAY...THERE ARE TWO MAIN CONCERNS FOR TODAY...THE DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ACROSS THE PLAINS...AND THE POSSIBILITY OF ONE OR TWO STRONG TO SEVERE STORMS NEAR THE KANSAS BORDER LATE THIS AFTERNOON. THE UPPER LEVEL DISTURBANCE OVER EASTERN UTAH IS FORECAST TO MOVE NORTHEAST ACROSS COLORADO THROUGH THIS EVENING. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE DAY ALONG THE CONTINENTAL DIVIDE. THE PRIMARY THREATS OVER THE MOUNTAINS WILL BE LIGHTNING AND GUSTY OUTFLOW WINDS. DRY SOUTHWESTERLY FLOW IS FORECAST TO INCREASE THIS AFTERNOON WITH MIXING ALLOWING THIS FLOW TO MAKE IT TO THE SURFACE. EXPECT WIDESPREAD GUSTY WINDS...WITH 25 TO 30 MPH GUSTS...IF NOT HIGHER...ACROSS THE PLAINS. HUMIDITY VALUES WILL ALSO FALL RAPIDLY THIS AFTERNOON...WITH MOST AREAS ALONG THE I-25 CORRIDOR SEEING VALUES LESS THAN 10 PERCENT. THE COMBINATION OF STRONG WINDS...LOW HUMIDITY VALUES AND CRITICALLY DRY FUELS WILL PRODUCE EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS...ESPECIALLY FOR THE I-25 CORRIDOR AND POINTS EAST. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES. IN ADDITION...THERE WILL ALSO BE A THREAT FOR ONE OR TWO STRONG TO SEVERE THUNDERSTORMS OUT NEAR THE KANSAS BORDER THIS AFTERNOON. HIGH-RES MODELS DEVELOP A DRYLINE THIS AFTERNOON AND CONVECTION IS FORECAST TO DEVELOP ALONG THE BOUNDARY AS THE UPPER DISTURBANCE MOVES ACROSS COLORADO. INSTABILITY WILL BE MODEST AND SHEAR GENERALLY LESS THAN 30 KTS...WHICH WILL LIKELY LIMIT THUNDERSTORM STRENGTH. HIGH CLOUD BASES AND A DRY SUBCLOUD LAYER WILL LIKELY LEAD TO A HIGH WIND THREAT WITH STORMS THAT DO DEVELOP...ALONG WITH THE POSSIBILITY OF DRY LIGHTNING. BOTH HIGH WINDS AND DRY LIGHTNING WILL NEED TO BE MONITORED FOR FIRE STARTS AND SPREAD IF ANY STARTS DO OCCUR. SMALL HAIL MAY ALSO BE POSSIBLE...BUT UPDRAFT STRENGTHS WILL LIKELY KEEP DIAMETERS IN THE SUB-SEVERE RANGE. TONIGHT...SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE REGION WITH CONTINUED EMBEDDED ENERGY MOVING ACROSS COLORADO. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ALONG THE CONTINENTAL DIVIDE THROUGH THE OVERNIGHT HOURS. ACROSS THE PLAINS...SHOWERS AND THUNDERSTORMS THAT DEVELOP NEAR THE KANSAS BORDER WILL MOVE EASTWARD INTO WESTERN KANSAS THROUGH 9 PM. DRY CONDITIONS WILL PREVAIL ONCE STORMS EXIT THE AREA. HUMIDITY RECOVERIES WILL ONLY BE MODEST AND BREEZY SOUTHWESTERLY WINDS WILL LIKELY PERSIST...ESPECIALLY FOR THE EASTERN HALF OF THE PLAINS INTO WEDNESDAY MORNING. MOZLEY .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 340 AM MDT TUE SEP 15 2015 ...FIRE CONCERNS THROUGH THURSDAY... SOUTHWEST UPPER JET AND EMBEDDED WEAK DISTURBANCES WILL CONTINUE TO TRACK ACROSS SOUTHERN COLORADO THROUGH THURSDAY. WINDS WILL BE A FACTOR EACH DAY...AS AFTERNOON MIXING BRINGS WINDS DOWN TO THE SURFACE FROM HIGHER UP. FIRE WEATHER WATCH FOR WEDNESDAY STILL LOOKS GOOD WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY TO BE MET OVER A LARGE PORTION OF THE I-25 CORRIDOR AND ADJACENT AREAS. THURSDAY IS LOOKING MORE MARGINAL. RIGHT NOW...IT IS COMING UP SHORT OF CRITERIA FOR A FIRE WEATHER WATCH...DUE TO TEMPERATURES BEING JUST A LITTLE COOLER...HUMIDITIES A LITTLE HIGHER AND WINDS A LITTLE WEAKER. SO...NO HIGHLIGHTS AT THIS TIME...BUT STILL A DAY OF CONCERN DUE TO THE MARGINAL CONDITIONS...AND ESPECIALLY THE WIND. NOT MUCH MOISTURE WITH THE SERIES OF DISTURBANCES TO MOVE ACROSS THROUGH FRIDAY. SOME SPOTTY MOUNTAIN SHOWERS AND THUNDERSTORMS AT TIMES...MAINLY ALONG THE CONTINENTAL DIVIDE...AND MAINLY NORTH OF MONARCH PASS. ALSO...COULD BE SOME LOCAL WET SNOW ACCUMULATIONS ABOVE 10000 FEET BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT ACROSS THE CENTRAL MOUNTAINS AS A COUPLE OF DISTURBANCES MOVE THROUGH. FRIDAY THROUGH MONDAY...LOOKS LIKE THE PATTERN WILL CHANGE A LITTLE. DURING THIS PERIOD...THE MAIN UPPER JET MOVES OFF THROUGH THE CENTRAL AND NORTHERN PLAINS. BEHIND IT...COOL HIGH PRESSURE SINKS SOUTH INTO THE CENTRAL PLAINS...PROVIDING A PERIOD OF LOW LEVEL UPSLOPE FLOW FOR SOUTHEAST COLORADO. THIS SHOULD BRING IN COOLER AIR...HIGHER HUMIDITIES AND LIGHTER UPSLOPE BREEZES. SO...THINK THE FIRE THREAT WILL COME DOWN AT THAT TIME. THE LOW LEVEL UPSLOPE FLOW WILL BRING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO MAINLY THE EASTERN MOUNTAINS AND PLAINS DURING THIS PERIOD...ALTHOUGH IT LOOKS TO START DRYING OUT AGAIN SOMEWHAT ON SUNDAY BUT ESPECIALLY ON MONDAY. AFTER BEING WELL ABOVE AVERAGE MOST OF THE WEEK...TEMPERATURES WILL FALL BACK TO AVERAGE OR EVEN BELOW AVERAGE LEVELS FRIDAY THROUGH THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1058 AM MDT TUE SEP 15 2015 TAF SITES WILL SEE VFR CONDITIONS THROUGH THE NEXT 24 HOURS WITH GUSTY SOUTHWEST WINDS 15-30 KTS. LOCALLY STRONGER GUSTS WILL BE POSSIBLE NEAR HIGH BASED THUNDERSTORMS THIS AFTERNOON AND EVENING...THOUGH THESE SHOULD BE ISOLATED AND NOT LIKELY TO IMPACT THE TERMINALS. STRONGER WEST WINDS CAN BE EXPECTED OVER THE MOUNTAINS. MAJORITY OF SHOWERS AND THUNDERSTORMS TODAY WILL BE ALONG THE CONTINENTAL DIVIDE WHERE IFR TO LIFR CONDITIONS CAN BE EXPECTED AT TIMES. FARTHER EAST ALONG THE CO/KS BORDER THERE WILL BE THE THREAT FOR ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING WITH ERRATIC GUSTY WINDS UP TO 60 KTS POSSIBLE. CIGS SHOULD REMAIN VFR. -KT && .FIRE WEATHER... ISSUED AT 340 AM MDT TUE SEP 15 2015 LATEST REPORTS FROM LAND MANAGEMENT AGENCIES HAVE EXPANDED THE CRITICAL FUEL CONDITIONS TO INCLUDE THE COMANCHE GRASSLANDS...AS WELL AS TELLER COUNTY AND THE SAN LUIS VALLEY. SOUTHWESTERLY WINDS WILL INCREASE THIS MORNING ACROSS THE REGION AND HUMIDITY VALUES WILL DROP BELOW CRITICAL THRESHOLDS ACROSS MOST OF THE SOUTHEAST PLAINS. A MOIST AIRMASS EAST OF A DIFFUSE DRYLINE ACROSS PROWERS AND BACA COUNTIES SHOULD KEEP HUMIDITIES ABOVE CRITICAL THRESHOLDS. BUT THE REMAINDER OF THE SOUTHEAST PLAINS TO THE WEST OF THE DRY LINE SHOULD SEE A COMBINATION OF GUSTY WINDS AND CRITICALLY DRY CONDITIONS TO WARRANT RED FLAG WARNINGS. KIOWA COUNTY HAS BEEN INCLUDED...THOUGH WESTERN PORTIONS WILL BE MOST LIKELY TO VERIFY. HUMIDITY VALUES ACROSS THE MOUNTAINS AND VALLEYS ARE FORECAST TO STAY JUST ABOVE CRITICAL THRESHOLDS...SO THOSE AREAS HAVE NOT BEEN INCLUDED IN THE WARNING. HOWEVER...WINDS WILL BE GUSTY...AND WITH HUMIDITY VALUES AROUND 20-30 PERCENT...ANY FIRE STARTS COULD STILL EXHIBIT SOME FAST RATES OF SPREAD WITH WINDS GUSTING TO AROUND 30-35 MPH. IN REGARDS TO THE DRYLINE...A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. HIGH CLOUD BASES WILL LIKELY LEAD TO AN INCREASED POTENTIAL FOR STRONG OUTFLOW WINDS AND MAKE FIGHTING FIRE STARTS DIFFICULT. DRY LIGHTNING MAY ALSO BE POSSIBLE IF A STORM OR TWO CAN DEVELOP WEST OF THE DRYLINE. MOZLEY SOUTHWEST UPPER JET AND EMBEDDED WEAK DISTURBANCES WILL CONTINUE TO TRACK ACROSS SOUTHERN COLORADO THROUGH THURSDAY. WINDS WILL BE A FACTOR EACH DAY...AS AFTERNOON MIXING BRINGS WINDS DOWN TO THE SURFACE FROM HIGHER UP. FIRE WEATHER WATCH FOR WEDNESDAY STILL LOOKS GOOD WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY TO BE MET OVER A LARGE PORTION OF THE I-25 CORRIDOR AND ADJACENT AREAS. THURSDAY IS LOOKING MORE MARGINAL. RIGHT NOW...IT IS COMING UP SHORT OF CRITERIA FOR A FIRE WEATHER WATCH...DUE TO TEMPERATURES BEING JUST A LITTLE COOLER...HUMIDITIES A LITTLE HIGHER AND WINDS A LITTLE WEAKER. SO...NO HIGHLIGHTS AT THIS TIME...BUT STILL A DAY OF CONCERN DUE TO THE MARGINAL CONDITIONS...AND ESPECIALLY THE WIND. FRIDAY THROUGH MONDAY...LOOKS LIKE THE PATTERN WILL CHANGE A LITTLE. DURING THIS PERIOD...THE MAIN UPPER JET MOVES OFF THROUGH THE CENTRAL AND NORTHERN PLAINS. BEHIND IT...COOL HIGH PRESSURE SINKS SOUTH INTO THE CENTRAL PLAINS...PROVIDING A PERIOD OF LOW LEVEL UPSLOPE FLOW FOR SOUTHEAST COLORADO. THIS SHOULD BRING IN COOLER AIR...HIGHER HUMIDITIES AND LIGHTER UPSLOPE BREEZES. SO...THINK THE FIRE THREAT WILL COME DOWN AT THAT TIME. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ222-226>235. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR COZ222-226>233. && SHORT TERM...MOZLEY LONG TERM...LW AVIATION...KT FIRE WEATHER...MOZLEY
Hazardous weather outlook, Sep 15, 11:30 AM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1130 AM MDT TUE SEP 15 2015 COZ058>089-093>099-161730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1130 AM MDT TUE SEP 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWESTERLY WINDS...GUSTING IN EXCESS OF 30 MPH ACROSS MUCH OF THE REGION...WILL COMBINE WITH VERY LOW HUMIDITY VALUES TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA. THE MOST CRITICAL CONDITIONS WILL EXIST ALONG THE INTERSTATE 25 CORRIDOR AND MOST OF THE SOUTHEAST PLAINS. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF A DRYLINE ACROSS PORTIONS OF BACA...BENT...PROWERS...AND KIOWA COUNTIES THIS AFTERNOON AND EVENING. ONE OR TWO STORMS MAY BECOME STRONG TO SEVERE ACROSS THIS AREA...WITH WIND GUSTS UP TO 70 MPH THE PRIMARY STORM THREAT. LIGHTNING...AND SMALL HAIL GENERALLY LESS THAN ONE INCH IN DIAMETER WILL ALSO BE POSSIBLE. GIVEN THE DRY CONDITIONS BELOW CLOUD BASES...WEAKER THUNDERSTORMS MAY PRODUCE LITTLE IF ANY RAINFALL. THIS WILL RAISE THE POTENTIAL FOR ISOLATED LIGHTNING STARTED WILDFIRES WHICH COULD RAPIDLY SPREAD OUT OF CONTROL BY STRONG THUNDERSTORM OUTFLOW WINDS. THE THREAT FOR THUNDERSTORMS WILL DIMINISH AND WINDS WILL SUBSIDE BY 9 PM. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ALONG THE CONTINENTAL DIVIDE THROUGH TONIGHT. LIGHTNING...BRIEF MODERATE RAINFALL...AND GUSTY OUTFLOW WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...THE FIRE DANGER WILL REMAIN HIGH DUE TO A COMBINATION OF DRY GRASSES...GUSTY WINDS AND LOW HUMIDITIES. CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS. FRIDAY THROUGH MONDAY...THE FIRE DANGER IS EXPECTED TO DECREASE AS COOLER TEMPERATURES...HIGHER HUMIDITIES AND LIGHTER WINDS MOVE INTO THE AREA. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE PERIOD...MAINLY OVER THE MOUNTAINS. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND GUSTY WINDS. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ABOVE 10000 FEET IN THE CENTRAL MOUNTAINS WEDNESDAY NIGHT AND THURSDAY NIGHT...AND OVER THE PIKES PEAK REGION FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS KIOWA...PROWERS...BACA...AND BENT COUNTIES. 31/23
In the hours before
Special weather statement, Sep 15, 1:34 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 134 PM MDT TUE SEP 15 2015 COZ096-098-152015- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- 134 PM MDT TUE SEP 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES UNTIL 215 PM MDT... AT 134 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARTMAN...OR 11 MILES WEST OF COOLIDGE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOLLY...GRANADA AND HARTMAN. LAT...LON 3794 10219 3807 10235 3835 10205 3803 10205 TIME...MOT...LOC 1934Z 225DEG 25KT 3806 10221 KT
Special weather statement, Sep 15, 2:38 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT TUE SEP 15 2015 COZ098-152115- LAMAR VICINITY/PROWERS COUNTY CO- 238 PM MDT TUE SEP 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PROWERS COUNTY UNTIL 315 PM MDT... AT 237 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF COOLIDGE...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL PROWERS COUNTY. LAT...LON 3790 10220 3809 10205 3790 10204 3781 10205 TIME...MOT...LOC 2037Z 217DEG 29KT 3791 10206 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:34 PM MDT | Special Weather Statement | PUB | Prowers | 41 min |
| Sep 15, 2:38 PM MDT | Special Weather Statement | PUB | Prowers | 37 min |
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.